MAUDE Adverse Event Report: MICROLINE SURGICAL INC RENEW MICROSCISSOR TIP, DISPOSABLE; FLEXIBLE ENDOSCOPIC SCISSORS, SINGLE-USE

MICROLINE SURGICAL INC RENEW MICROSCISSOR TIP, DISPOSABLE; FLEXIBLE ENDOSCOPIC SCISSORS, SINGLE-USE
Model Number 3122
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time, microline surgical, inc is awaiting the affcted tip back from the importer/distributor.An investigation will be conducted, and a final adverse event report will be submitted with the results.
 
Event or Problem Description
The heat shrink got caught on the trocar and came off and retrieved.It did not fall into the abdominal cavity.
 
Additional Manufacturer Narrative
In response to the recent inquiries from amco incorporated, pertaining to heat shrink falling off of microline surgical inc.'s renew disposable tips (cat#: 3112), we have received the complaints.We apologize for any inconvenience that this issue may have caused.Microline surgical inc.Has initiated a voluntary recall on all parts of affected lot: 00172110 (cat#: 3122) and issued a corrective action (car-0200) to address this problem.Other immediate containment carried out by microline surgical inc.Included inspecting all grasper tips in process and in our stockroom for this defect.Additionally, our quality assurance team performed an independent verification of heat shrink prior to release for every lot of tips being manufactured on the affected assembly line until the car investigation was complete.The root cause identified through the investigation of car-0200 was that the tips were not processed in accordance with the work instruction.The parts were not subjected to elevated temperature in an oven as the assembly process calls for.Therefore, the heat shrink did not firmly attach to the tip assemblies.When investigating further the following factors were identified as contributing to the process failure: the state of work of material was not properly identified during break times and the end of the day.The work area had no visible staging area to identify status of parts (awaiting oven versus already processed through oven).Insufficient inspection and training of operators.The oven process log does not include the number of tips processed.There is no method to reconcile if all parts were placed in the oven.For the implementation stage of car-0200 the assembly line work area was rearranged to provide a separate holding area for tips processed through the heat shrink oven.Product is held in this area until it is 100% inspected and released for further processing.Our assembly work instruction was updated to include more detail on how to perform a tactile pull/push test which will ensure the heat shrink is secure.Our inspection procedure was revised to include a step on visually examining the shrunk tubing.A step was also added to our packaging work instruction as another level of verifying that the heat shrink is firmly attached.Lastly, the oven process log used in tip assembly was revised to record the quantity of tips processing through the oven.All operators have been trained to the updated procedures.Car-0200 is currently in the verification stage where we will ensure the improvements implemented are still being practiced and we will monitor customer complaints for this defect.
 
Event or Problem Description

Brand Name
RENEW MICROSCISSOR TIP, DISPOSABLE
Common Device Name
FLEXIBLE ENDOSCOPIC SCISSORS, SINGLE-USE
Manufacturer (Section D)
MICROLINE SURGICAL INC
50 dunham rd suite 1500
beverly MA 01915
Manufacturer (Section G)
MICROLINE SURGICAL INC
50 dunham rd suite 1500
beverly MA 01915
Manufacturer Contact
scott marchand davis
50 dunham rd suite 1500
beverly, MA 01915
9789229810
MDR Report Key20798320
Report Number1223422-2024-00044
Device Sequence Number15424494
Product Code GEI
UDI-Device Identifier00811099010036
UDI-Public00811099010036
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3122
Device Catalogue Number3122
Device Lot Number00172110
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown